Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 59, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 16, 2017, 9:33 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 72 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2017, 9:33 PM CDT (02:33 UTC)
- Expired
- May 16, 2017, 10:45 PM CDT
- In force
- 72 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:47 PM CDT | HAIL 0.75 | 2 Ssw Strum, WI | |
| May 16, 9:47 PM CDT | HAIL 0.75 | 5 Se Eleva, WI | |
| May 16, 9:47 PM CDT | HAIL 0.75 | Chimney Rock, WI | |
| May 16, 9:57 PM CDT | TSTM WND DMG | 2 N Whitehall, WI | POWER LINES DOWN AND POWER OUTAGES IN MANY COMMUNITIES ACROSS NORTHERN HALF OF COUNTY. |
| May 16, 10:04 PM CDT | HAIL 1 | 1 W Independence, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 4:02 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
880
WUUS53 KARX 170233
SVRARX
WIC011-121-170345-
/O.NEW.KARX.SV.W.0059.170517T0233Z-170517T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
933 PM CDT TUE MAY 16 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northeastern Buffalo County in west central Wisconsin...
Northern Trempealeau County in west central Wisconsin...
* Until 1045 PM CDT
* At 933 PM CDT, severe thunderstorms were located along a line
extending from near Mondovi to near Alma, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Mondovi around 940 PM CDT.
Strum around 1010 PM CDT.
Independence around 1020 PM CDT.
Osseo around 1030 PM CDT.
Whitehall around 1035 PM CDT.
Other locations impacted by these severe thunderstorms include Eleva,
Waumandee, Gilmanton, West Newton and Pigeon Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM CDT for west central
Wisconsin.
LAT...LON 4459 9117 4432 9117 4426 9190 4460 9183
TIME...MOT...LOC 0233Z 264DEG 21KT 4453 9168 4430 9182
HAIL...1.25IN
WIND...60MPH
$$
AJ4 follow-up statements
209
WWUS53 KARX 170252
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
952 PM CDT TUE MAY 16 2017
WIC011-121-170345-
/O.CON.KARX.SV.W.0059.000000T0000Z-170517T0345Z/
Buffalo WI-Trempealeau WI-
952 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN BUFFALO AND NORTHERN TREMPEALEAU COUNTIES...
At 951 PM CDT, severe thunderstorms were located along a line
extending from near Strum to Independence, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Whitehall and Osseo around 1000 PM CDT.
Other locations impacted by these severe thunderstorms include Eleva,
Waumandee, Gilmanton, West Newton and Pigeon Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorm lines can produce brief tornadoes and wind damage.
Although a tornado is not immediately likely, it is best to move to
an interior room on the lowest floor of a building. These storms may
cause serious injury and significant property damage.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4459 9117 4432 9117 4426 9190 4446 9186
4459 9144
TIME...MOT...LOC 0251Z 266DEG 42KT 4454 9135 4431 9149
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
AJ195
WWUS53 KARX 170313
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1013 PM CDT TUE MAY 16 2017
WIC011-121-170345-
/O.CON.KARX.SV.W.0059.000000T0000Z-170517T0345Z/
Buffalo WI-Trempealeau WI-
1013 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN BUFFALO AND NORTHERN TREMPEALEAU COUNTIES...
At 1010 PM CDT, severe thunderstorms encompassed much of the area
from northeast Buffalo county and northern Trempealeau county,
including the communities of Gilmanton, Independence, Chimney Rock,
Whitehall. The storms were moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Law enforcement. Numerous reports of quarter size hail were
received across northern Trempealeau county.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Strum around 1015 PM CDT.
Whitehall and Osseo around 1025 PM CDT.
Other locations impacted by these severe thunderstorms include Eleva,
Waumandee, Gilmanton, Pigeon Falls and Montana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4459 9117 4432 9117 4427 9179 4449 9176
4459 9144
TIME...MOT...LOC 0310Z 264DEG 39KT 4453 9141 4430 9155
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
AJ394
WWUS53 KARX 170330
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1030 PM CDT TUE MAY 16 2017
WIC011-170339-
/O.CAN.KARX.SV.W.0059.000000T0000Z-170517T0345Z/
Buffalo WI-
1030 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
west central Wisconsin. Conditions remain favorable for severe
thunderstorms to develop.
LAT...LON 4459 9117 4432 9117 4429 9153 4448 9150
4459 9136
TIME...MOT...LOC 0329Z 264DEG 21KT 4454 9126 4431 9140
$$
WIC121-170345-
/O.CON.KARX.SV.W.0059.000000T0000Z-170517T0345Z/
Trempealeau WI-
1030 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN TREMPEALEAU COUNTY...
At 1029 PM CDT, severe thunderstorms were located along a line
extending from near Osseo to near Independence, moving east at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Law enforcement. Numerous reports of quarter size hail were
received across northern Trempealeau county.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Pigeon Falls around 1045 PM CDT.
Other locations impacted by these severe thunderstorms include
Chimney Rock, The Borst Valley Area, Pleasantville and Elk Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4459 9117 4432 9117 4429 9153 4448 9150
4459 9136
TIME...MOT...LOC 0329Z 264DEG 21KT 4454 9126 4431 9140
HAIL...1.25IN
WIND...60MPH
$$
AJ581
WWUS53 KARX 170344
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1044 PM CDT TUE MAY 16 2017
WIC121-170354-
/O.EXP.KARX.SV.W.0059.000000T0000Z-170517T0345Z/
Trempealeau WI-
1044 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TREMPEALEAU COUNTY
WILL EXPIRE AT 1045 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 500 AM CDT for
west central Wisconsin. Conditions remain favorable for severe
thunderstorms to develop.
LAT...LON 4459 9117 4432 9117 4429 9153 4448 9150
4459 9136
TIME...MOT...LOC 0344Z 264DEG 21KT 4455 9115 4432 9129
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:30 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 16, 6:30 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 PM CDT Tue May 16 2017
.SHORT TERM...(This evening through Wednesday)
Issued at 342 PM CDT Tue May 16 2017
All eyes on thunderstorm chances/severe potential tonight through
Wednesday. Some scattered thunderstorms will continue late this
afternoon and evening generally across the northwest third of the
forecast area where the CAP is weaker within plume of 1000 to 2500
J/kg of MLCAPE. The strongest storms will be capable of producing
large hail, damaging winds, and locally heavy rainfall.
Of greater concern will be late this evening and overnight as a
leading short-wave lifts northeastward across central MN into
northwest WI. Models in reasonable agreement showing a nocturnal
convective complex develop with this wave, impacting northeast IA,
southeast MN, and north central WI. When combined with strong
mid-level moisture advection along a strengthening low-level jet
and PWATs near 1.5 inches (2-3 standard deviations above normal),
expect periods of heavy rain. Flooding, including river flooding
and flash flooding are possible, especially for those areas across
southeast MN that received 2-5 inches of rain last night. As a
result, will issue a Flash Flood Watch for southeast MN and
Buffalo/Trempealeau Counties in WI from 02-12Z late this evening
and overnight where 1-3 inches (locally more) of rain are
possible. See hydrology discussion below for additional details.
Outside of the heavy rain threat, instability/shear profiles still
support large hail and damaging winds as well.
For Wednesday, the cut-off closed low across AZ will eject
northeastward and near the NE/SD/IA border by 00Z Thursday. Strong
deep layer shear will accompany this wave, although instability is
still in question as the warm sector looks quite messy with the
potential for substantial cloud cloud. If higher instability can
be realized, strong to severe storms are once again possible for
much of the area. With no real change in air mass, additional
heavy rainfall is also possible, but will address that issue and
possible headlines after tonight's convection.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 252 PM CDT Tue May 16 2017
Thursday still looking mostly dry with short-wave ridging aloft.
That said, it will be cloudy and cool with a brisk north-northwest
wind. Temperatures only expected to reach the mid 50s to mid 60s
for most places. Shower chances return Friday as a weak short-wave
attempts to undercut the ridge, but with instability well south of
the area, not expecting any thunder at this time. Unseasonably
cool, cloudy conditions will continue with highs in the 50s.
Friday night through Tuesday, the main concern will be a strong
upper-level low moving through the Northern Plains region. There
are only minor differences on the placement of the attendant
surface low between the GFS and ECMWF, and both bring the center
of the surface low generally over our area. This should bring a
prolonged period of rain showers and below normal temperatures to
our area this weekend. The bulk of the rain looks to fall on
Saturday, with the system departing by late Sunday. We will remain
in an active pattern into next week, with another shortwave
swinging down from Canada late Monday into Tuesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 630 PM CDT Tue May 16 2017
A warm front, along with bits of upper level energy/shortwave trough
will work together to produce rounds of showers and thunderstorms
tonight through Wed. Meso models and current radar trends favor
keeping KRST/KLSE dry for the early part of the evening - and
potential dry through the night for KLSE. Expect another round for
Wed morning but KLSE again could favor dry conditions until later in
the day Wed. KRST is closer to the "action" and will have a higher
threat for shra/ts through the forecast period. While mostly VFR,
see some potential for MVFR cigs late overnight into Wed morning.
Expect vsby restrictions with any thunderstorm.
&&
.HYDROLOGY...
Issued at 248 PM CDT Tue May 16 2017
A swath of 2-5 inches of rain fell last night across portions of
southeast MN from north of Dodge Center and Rochester through much
of Winona County and into northern Houston County. Smaller rivers
and streams responded rapidly to this rainfall with some localized
flooding. An additional 1-3 inches (possibly more) are possible
late this evening and overnight as another convective complex
moves across the region. With wet soils and elevated water levels
from last night, any additional rainfall may result in flash
flooding and/or river flooding. As a result, a Flash Flood Watch
is in effect tonight for southeast MN into portions of north-
central WI.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from 9 PM CDT this evening through Wednesday
morning for WIZ032-033.
MN...Flash Flood Watch from 9 PM CDT this evening through Wednesday
morning for MNZ079-086>088-094>096.
IA...None.
&&
SHORT TERM...Rogers
LONG TERM...Rogers/Hollan
AVIATION...Rieck
HYDROLOGY...RogersHazardous weather outlook, May 16, 4:38 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 438 PM CDT Tue May 16 2017 MNZ079-086>088-094>096-WIZ032-033-172145- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Buffalo- Trempealeau- 438 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota and west central Wisconsin. .DAY ONE...Late this Afternoon and Tonight A Flash Flood Watch is in effect tonight across southeast Minnesota into western Wisconsin. Thunderstorms moving through tonight may produce 1-3 inches of rain. Locally higher amounts are possible for areas that see repeated strong thunderstorms. This heavier rainfall may result in flash flooding and river flooding. In addition, thunderstorms late this afternoon through tonight could be strong to severe, capable of producing large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances continue Wednesday into Wednesday evening. A few storms Wednesday afternoon and evening could be strong to severe, capable of producing hail, gusty winds and locally heavy rainfall. Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 2 inches appearing likely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. Severe weather reports, including heavy rainfall and flooding are appreciated through tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-WIZ034-041>044-053>055-061-172145- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 438 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of northeast Iowa...and southwest into central Wisconsin. .DAY ONE...Late this Afternoon and Tonight Thunderstorms are possible through tonight across northeast Iowa and southwest into central Wisconsin. Some storms may be strong to possibly severe with large hail, damaging winds, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances continue Wednesday into Wednesday evening. A few storms Wednesday afternoon and evening could be strong to severe, capable of producing hail, gusty winds, and locally heavy rainfall. Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 2 inches appearing likely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. Severe weather reports, including heavy rainfall are appreciated through tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-172145- Taylor-Clark- 438 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for a portion of north central Wisconsin. .DAY ONE...Late this Afternoon into Tonight A Tornado Watch is in effect until 10 pm this evening. Thunderstorms are likely through tonight across north central Wisconsin. Some storms may be severe with large hail, damaging winds, isolated tornadoes, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances continue Wednesday into Wednesday evening. A few storms Wednesday afternoon and evening could be strong to severe, capable of producing hail and gusty winds. Locally heavy rains remain possible as well. Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 2 inches appearing likely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Severe weather reports, including heavy rainfall are appreciated through tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS/Rogers
In the hours before
Special weather statement, May 16, 4:17 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
417 PM CDT TUE MAY 16 2017
MNZ079-087-088-WIZ032-033-162215-
Wabasha-Olmsted-Winona-Buffalo-Trempealeau-
417 PM CDT TUE MAY 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WINONA...CENTRAL
OLMSTED...WABASHA...BUFFALO AND NORTHERN TREMPEALEAU COUNTIES...
At 412 PM CDT, a cluster of strong thunderstorms was located over
eastern Olmsted and southern Wabasha counties in southeast
Minnesota. These thunderstorms are moving northeast at 50 mph and
they will be capable of producing hail up to 1 inch in diameter and
wind gusts up to 40 mph.
These storm will be near...
Plainview around 425 PM CDT.
Wabasha, Kellogg, Buffalo City and Buffalo around 440 PM CDT.
Alma around 445 PM CDT.
Mondovi around 510 PM CDT and Strum around 515 PM CDT.
Other locations impacted by this storm include Marion, Douglas,
Eleva, Viola and Waumandee.
LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
4445 9224 4441 9208 4456 9204 4460 9200
4459 9117 4437 9117 4388 9228 4419 9266
TIME...MOT...LOC 2112Z 233DEG 43KT 4412 9238
JSBSpecial weather statement, May 16, 6:09 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service La Crosse WI 609 PM CDT Tue May 16 2017 WIZ017-170115- Taylor- Including the city of Medford 609 PM CDT Tue May 16 2017 ...Strong to Severe Storms Early This Evening... Storms continued to develop to the west, strengthening and quickly moving east. Some of the storms are strong to severe, producing large hail with the potential for wind gusts in excess of 45 mph. Some of these storms have a history of tornadoes. If a storm nears your area, take shelter indoors. Rieck
Special weather statement, May 16, 7:01 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service La Crosse WI 701 PM CDT Tue May 16 2017 MNZ079-WIZ032>034-170215- Wabasha-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Alma, Arcadia, Whitehall, and Black River Falls 701 PM CDT Tue May 16 2017 ...Strong Storms Into Mid Evening... Storms continued to develop to the west, strengthening and quickly moving east. Some of the storms are strong to severe, producing large hail with the potential for wind gusts in excess of 45 mph. Some of these storms have a history of tornadoes. The higher threat for the storms will lie north of a Zumbro Falls Minnesota to Black River Falls Wisconsin line through 9 pm. If a storm nears your area, take shelter indoors. Rieck
Local storm report, May 16, 7:26 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL JUMP RIVER 45.36N 90.80W
05/16/2017 E1.00 INCH TAYLOR WI CO-OP OBSERVER
QUARTER SIZE HAIL AND SMALL BRANCHES DOWN.
&&
CJALocal storm report, May 16, 8:04 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
804 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL MONDOVI 44.56N 91.67W
05/16/2017 E0.50 INCH BUFFALO WI CO-OP OBSERVER
&&
CJALocal storm report, May 16, 8:26 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL MAZEPPA 44.27N 92.54W
05/16/2017 E0.25 INCH WABASHA MN LAW ENFORCEMENT
&&
CJAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:16 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 44 min |
| May 16, 7:47 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| May 16, 8:38 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 52 min |
| May 16, 8:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 28 min |
| May 16, 8:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 52 min |
| May 16, 9:44 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 4 hr |
| May 16, 9:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 93 min |
| May 16, 11:07 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 9 days |
| May 17, 12:04 AM CDT | Flash Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 116 min |
| May 17, 12:08 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 37 min |
| May 17, 1:51 AM CDT | Areal Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 6 hr |
| May 17, 7:03 AM CDT | Areal Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 39 hr |
| May 17, 9:22 AM CDT | River Flood Warning | ARX | Jackson | 4 days |
| May 17, 9:22 AM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 5 days |
| May 17, 9:28 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 66 hr |
| May 17, 12:09 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 51 min |
| May 17, 12:54 PM CDT | Special Weather Statement | ARX | Clark, Jackson, Trempealeau | 51 min |
| May 17, 1:20 PM CDT | Special Weather Statement | ARX | Clark | 25 min |
| May 17, 1:42 PM CDT | Special Weather Statement | ARX | Clark | 63 min |
| May 17, 2:16 PM CDT | Special Weather Statement | ARX | Taylor | 29 min |
| May 17, 2:48 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 27 min |
| May 17, 4:22 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 38 min |
| May 17, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| May 17, 4:41 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 49 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 38 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland, Vernon | 39 min |
| May 17, 5:09 PM CDT | Tornado Warning | ARX | La Crosse | 20 min |
| May 17, 5:17 PM CDT | Areal Flood Advisory | ARX | La Crosse | 58 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 51 min |
| May 17, 5:26 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 49 min |
| May 17, 5:31 PM CDT | Tornado Warning | ARX | Jackson | 24 min |
| May 17, 5:43 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 33 min |
| May 17, 5:46 PM CDT | Tornado Warning | ARX | Richland, Vernon | 17 min |
| May 17, 5:52 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 38 min |
| May 17, 5:55 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 65 min |
| May 17, 6:04 PM CDT | Tornado Warning | ARX | Clark, Jackson | 23 min |
| May 17, 6:07 PM CDT | Tornado Warning | ARX | Jackson, Juneau, Monroe | 16 min |
| May 17, 6:26 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 34 min |
| May 17, 6:29 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 31 min |
| May 17, 6:39 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 66 min |
| May 17, 6:56 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 14 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.